I've been on Zoloft 100mg a day for a little over 5 years and I was wondering if it is possible that it can stop working. In the past year my psychiatrist of 2 years moved and retired so I've been seeing a normal physician for my medication. He took me down to 100mg a day on my Topamax which seems to work well for my headaches but I notice still a couple times a month I become depressed. To my boyfriend, I tell him I'm "in a funk" when this happens and it has started to effect our relationship. We've been together for almost 9 months but he has brought up to me that he is concerned about me and how I act in my "funks" especially if we end up getting married.
My "funk" tends to include feeling lethargic, avoiding going out, wanting to be alone or just with him, doing things such as cleaning to keep my mind busy, over-thinking and feeling anxious sometimes.
Is it possible my Zoloft has stopped being as effective? I realized that I get more depressed when I drink (which isn't that frequently) but now that I've made a note of it, I haven't had a drink since then. I just think I have an addictive personality and I'm very aware of myself and my actions. I feel like a robot. Any suggestions?
Oh yes, you better beleive that SSRI's such as Zoloft (Sertraline) can lose their effectivness over time. In fact I am shocked that you even got 5 long years from Zoloft.
Zoloft was my first antidepressant after I was first diagnosed with severe depression. I took it for 4 years at 200Mgs a day and in that time it worked very well to keep my condition at bay. During the 4th year I noticed something bad starting to happen. Slowly over several months I started feeling as if I was not taking my Zoloft when I still was.
Eventually it was like taking a sugar pill and was almost completly non-effective. My Psychiatrist at the time told me that I was becoming SSRI resistant and he put me on an SNRI and BAM! In 6 weeks on that SNRI I was back in business. (then that drug pooped out 4 years later and on the story goes.)
Some doctors like to tell people that antidepressant "poop out" is not possible. They are 100% WRONG and I have seen it happen to tons of people with Major depression.
So to answer your question....... My dear you are experiencing antidepressant failure.
Also, do yourself a favor and get a real Psychiatrist. MD's don't have a clue about Psychotropic medications and I would never trust them to treat my mental illness.
Having an MD treat your depression is like asking a pediatrist to perform open heart surgury on you. Bad idea.
I have been on Zoloft 100mg since 1998 and then from in2005 doctor increased my dose to 150 mg. First when my doctor put me on Zoloft 100mg, I was very satisfied but after 4/5 years I was start feeling same as was 1998 very depressed and I was always very sad, feeling crying even die. But Zoloft gave me my life back. But after even increased dose, not much help me. But now I am depressed even more was before 1998. My doctor not even taking serious and said, 'You just think too much".
I have a Kaiser health insurance but I am bagging for help, and I cant find any thing in this world. Please some one can help me. Thank you.
Hi. My doctor bumped me up to 150mg too and I suggest you try something like Buspar or Wellbutrin. Maybe just research those two medicines for yourself and see what you think about them and then you can suggest them to your doctor. It sounds like you have anxiety as well, perhaps? Anyways, it is YOUR JOB to let your doctor know they aren't giving you the proper treatment so next time you see them say you are not getting better and you do not wish to be on Zoloft any longer.
My zoloft 100mg was incredibly effective for 5 years. Then it stopped working.
Depression and panic attacks returned worse than ever. Kept upping the dose, and i got no benefit, just bad side effects.
Now in the process of switching to another SSRI.
When I was first put on it, the dr never told me about possible "poop-out" effect.
I have since spoken to 2 psychiatrists who agree that poop-out effect is real.
No one really knows why they can just stop working like that. But it can and DOES happen. People need to be advised of this.
Same thing happened to a friend on Effexor after 2 yrs.
Now im wondering whether one should just change their meds say every year or so, to avoid building resistance to a particular drug??? Dont know... haven't asked my dr. Has anybody else asked their psychiatrist about how often a antidepressant should be changed? Or do they just wait until you are no longer feeling well and then change your meds?
I have been taking Zoloft for 19 years. It worked great. Got me through the loss of my first husband, miscarriage, multiple deaths in our family, including the loss of my father through suicide. All medication works best, along with counseling, which I had.
As of late, it feels like the Zoloft stopped working. Went to Psychiatrist, he is keeping me on it, along with Xanax, as needed for panic attacks.
Not feeling much better -- some days are good and some days I am just "blah."
I have tried several and lost effects. I agree with the one comment about Wellbutrin tho. On it now... Been on it.... Love it. Changed my life. It isnt a new med so all the side affects are known. And there's not many. Also it's been on the market for a long time and never been takin off due to problems or any other reason. Everyones chemistry is different but this med like I said has been on the market the longest with the fewest side effects. It's great.
My wife has been on Zoloft for 3 years. She has told me she has fallen out of love & I don't pay attention to her. She's very irritable towards me, but acts fine to others. I'm wondering if the zoloft has quit working. I've also read a post in which some claimed zoloft destroyed theri marriage & the iwfe fell out of love. Any advice would be appreciated.
I want to know if mine is stopping. I'm not depressed, I have anxiety. I worry to the point of vomiting. The first one I had, I was on BC, then later off BC in 2007 I miscarried and that's when I got on zoloft. Since then, I've had maybe 3 a year, each was after child birth, after moving, or after birthdays and Christmas ... they come from no where and last for a week or 2. In 2012-2013 I was told I may have Pcos so Dr put me on BC and when I started the period pills, I had one. Got off BC felt great for 10 months, tried to get off zoloft and had another one so Dr put me on metformin to help with Pcos and 2 days before period I had another ... I'm wondering if mine are just hormonal attacks and if I'm still having them is my zoloft not working? Or is it just really strong ones, and I'm on a lowest dose?
I get scared when I have anxiety, like I question my love and every other decision I've ever made. But I don't believe you van fall out of love. You make the choice to love someone when you marry them. To love them even when you can't stand them. Its the anxiety that makes you feel that way and its best to not make rush decisions in an attack.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.